MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONE TOUCH ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONE TOUCH ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4511322
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Sweating (2444)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the patient contacted lifescan usa, alleging that her onetouch ultra mini meter was reading inaccurately erratic.The following complaint was classified based on limited information customer service representative (csr) managed to obtain from patient before she discontinued the call.Csr noted that she was unable to identify when the alleged issue began.The patient alleged that she obtained blood glucose readings of "300, 264 and 100 mg/dl" on the subject meter, performed within 20 minutes of each other.Based on statistical methodology these readings exceed lifescan's criteria for precision.It is unknown how the patient manages her diabetes or if any changes were made to her normal diabetes management regimen.The only information made available to the csr was that after the product issue she had developed symptoms of "sweating".It is unknown if the alleged symptoms required any treatment.During troubleshooting the csr noted this was not the first time the product was being used, there was no obvious misuse of the meter, the correct test strips were being used, and the patient described the correct testing steps.The csr confirmed that the patient's test strips had been stored correctly, were within expiry date and the test strip vial was not cracked or broken.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms that may be suggestive of a serious injury adverse event after the alleged product issue began.There is insufficient information to rule out the contribution of the subject meter to the event.

Brand Name
ONE TOUCH ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug,
SZ 
MDR Report Key8878455
Report Number2939301-2019-02439
Device Sequence Number1978348
Product Code NBW
UDI-Device Identifier00353885000512
UDI-Public00353885000512
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2019
Report Date (Section F) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4511322
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/02/2019
Event Location Home
Date Report to Manufacturer08/02/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Date Report Sent to FDA08/09/2019